Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 157, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 20, 2008, 3:06 PM EDT for 4 counties in Massachusetts. It was in force for 24 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2008, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 20, 2008, 3:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 45 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:10 PM EDT | TSTM WND DMG | Waltham, MA | TRANSFORMER BLOWN OFF POLE ON HAMMOND STREET |
| Jul 20, 3:10 PM EDT | TSTM WND DMG | Weston, MA | LARGE LIMBS DOWN. |
| Jul 20, 3:10 PM EDT | NON-TSTM WND DMG | Weston, MA | LARGE LIMBS DOWN. |
| Jul 20, 3:19 PM EDT | TSTM WND DMG | Watertown, MA | TREES AND WIRES DOWN WITH POWER OUTAGES ON CHAPLIN ROAD. |
| Jul 20, 3:19 PM EDT | NON-TSTM WND DMG | Watertown, MA | TREES AND WIRES DOWN WITH POWER OUTAGES ON CHAPLIN ROAD. |
| Jul 20, 3:29 PM EDT | TSTM WND DMG | Chelsea, MA | WIRES DOWN ON JONES AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 2:11 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 201906
SVRBOX
MAC009-017-021-025-201930-
/O.NEW.KBOX.SV.W.0157.080720T1906Z-080720T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
306 PM EDT SUN JUL 20 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...WALTHAM...SOMERVILLE...NEWTON...
CAMBRIDGE...
EXTREME NORTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF BROOKLINE...
NORTHERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
* UNTIL 330 PM EDT
* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WESTON...OR NEAR
WALTHAM...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELMONT...WATERTOWN...ARLINGTON AND BROOKLINE BY 320 PM EDT...
CAMBRIDGE...MEDFORD AND WINCHESTER BY 325 PM EDT...
SOMERVILLE...EVERETT AND MALDEN BY 330 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4231 7098 4233 7099 4231 7102 4234 7132
4235 7134 4241 7134 4249 7106 4242 7096
4231 7094
TIME...MOT...LOC 1906Z 263DEG 17KT 4238 7126
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:33 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 20, 1:33 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
133 PM EDT SUN JUL 20 2008
.SYNOPSIS...
A VERY WARM HUMID AND UNSTABLE PATTERN CONTINUES INTO EARLY NEXT
WEEK. A FRONTAL BOUNDARY OSCILLATING ACROSS NEW ENGLAND WILL YIELD
NEARLY DAILY ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS INTO MID
WEEK...GENERALLY STRONGEST AND MOST WIDESPREAD DURING THE AFTERNOON
AND EVENING. A TREND TOWARD SEASONABLE TEMPERATURES AND LOWER
HUMIDITY IS EXPECTED THE MIDDLE AND END OF THE WORK WEEK. TROPICAL
STORM CRISTOBAL WILL LIKELY PASS SE OF NANTUCKET MON NIGHT...AND
COULD CONTRIBUTE TO HIGH SWELLS AND SURF ACROSS PORTIONS OF THE NEW
ENGLAND S AND SE COAST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE ARE WATCHING FOR THE POTENTIAL OF CONVECTIVE DEVELOPMENT OVER THE
NEXT FEW HOURS ALONG A DIFFERENTIAL HEATING BOUNDARY. THIS EXISTS
FROM OUR CONNECTICUT ZONES...NORTHEASTWARD INTO CENTRAL MA. SPC
ANALYSIS SHOWS OVER 1000 J/KG OF MLCAPE IN THIS REGION AS SURFACE
TEMPERATURES HAVE REACHED INTO THE LOW 90S ACROSS PORTIONS OF THIS
REGION. WILL HAVE TO WATCH THIS AREA FOR THE POTENTIAL OF A FEW
SEVERE THUNDERSTORMS DEVELOPING ACROSS THIS AREA OVER THE NEXT FEW
HOURS.
ALSO...PLENTY OF CLOUDS REMAINED NORTH OF THE MA PIKE.
HOWEVER...THERE WERE SOME BREAKS IN CLOUD COVER. WE WILL HAVE TO
WATCH THIS AREA...ESPECIALLY FROM FAR NORTHERN MA INTO SOUTHERN NH
LATER THIS AFTERNOON/EVENING FOR THE POTENTIAL OF A FEW SEVERE
THUNDERSTORMS. THE APPROXIMATE TIME FRAME IN THIS REGION LOOKS TO
BE BETWEEN 4 AND 10 PM. THE MAIN THREAT CONTINUES TO BE THE
POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS BUT AN ISOLATED
REPORT OR TWO OF LARGE HAIL IS ALSO POSSIBLE.
AS FOR PRECIPITATION CHANCES...WILL RUN WITH LIKELY POPS ACROSS THE
INTERIOR THIS AFTERNOON/EARLY EVENING BASED ON MODEL QPF AND OMEGA
FIELDS. WILL TAPER JUST TO SLIGHT CHANCES ACROSS FAR SOUTHEAST
MA/CAPE/ISLANDS AS THE BETTER DYNAMICS WILL PASS TO THE NORTHWEST OF
THE REGION.
HIGH TEMPERATURES WILL STILL BE VERY WARM BUT MORE CLOUDS WILL KEEP
THEM LOWER THAN THE PAST FEW DAYS NORTH OF THE MA PIKE. HIGHS SHOULD BE
IN THE MID TO UPPER 80S NORTH OF THE MA PIKE...WITH LOWER 90S SOUTH
OF THE MA PIKE AND AWAY FROM THE COAST. IT WILL ALSO BE NOTICEABLE
MORE HUMID.
SURF ZONE: UPGRADED TO MODERATE RISK OF RIP CURRENTS ALONG SOUTH
FACING BEACHES OF THE SOUTH COAST/ISLANDS BASED ON LATEST GUIDANCE
AND REPORTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE 12Z NAM/GFS/CANADIAN ARE ALL IN AGREEMENT AT THE POTENTIAL FOR
HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS OUR INTERIOR ZONES
TONIGHT. THIS WOULD BE SOUTHERN NH AND WESTERN MA. PWATS ARE
EXPECTED TO BE BETWEEN 2 AND 2.25 INCHES ALONG WITH GOOD JET
DYNAMICS AND ELEVATED INSTABILITY. ALL THESE MODELS SHOW 1 TO 3
INCHES OF RAINFALL ACROSS THIS REGION TONIGHT. THEREFORE...WE WILL
BE CONSIDERING A FLASH FLOOD WATCH FOR THE POTENTIAL OF SOME URBAN
AND STREET FLOODING WITH THE AFTERNOON PACKAGE. OUR CONFIDENCE ONLY
HAS TO BE AT 50 PERCENT FOR A WATCH AND WE WILL BE ASSESSING THIS
POTENTIAL OVER THE NEXT FEW HOURS. WE WILL HAVE MORE INFORMATION
LATER THIS AFTERNOON.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
GOOD MODEL AGREEMENT ON A LONG WAVE TROF SETTING UP ACROSS THE GREAT
LAKES AND THE NORTHEAST NEXT WEEK. HOWEVER MODELS DIFFER ON THE
EVOLUTION OF THE LONG WAVE TROF...SPECIFICALLY THE TIMING OF IT
DEPARTING NEW ENGLAND MID TO LATE WEEK. THE 00Z GFS APPEARED TO BE
IN THE MIDDLE OF THE PACK REGARDING THESE DETAILS...ALONG WITH
SUPPORT FROM THE 00Z GEFS AND THE 00Z HI RESOLUTION ECMWF.
THEREFORE THIS PORTION OF THE FORECAST WAS WEIGHTED HEAVILY TOWARD
THE 00Z GFS AND ITS MOS OUTPUT.
THIS PATTERN FAVORS MULTIPLE DAYS OF CONVECTION ALONG WITH A TREND
TOWARD SEASONABLE TEMPERATURES AND LOWER HUMIDITY MID TO LATE WEEK.
MONDAY AND MONDAY NIGHT...
WIDESPREAD SHOWERS LIKELY GIVEN DEEP LAYER CYCLONIC FLOW ACROSS THE
NORTHEAST COMBINED WITH FAIRLY ROBUST BAROCLINIC/THERMAL GRADIENT
TROF-FRONTAL BOUNDARY SWEEPING ACROSS THE REGION. IN ADDITION...DEEP
LAYER MOISTURE IN PLACE WITH PWATS AT OR ABOVE 2.0 INCHES COMBINED
WITH DEW PTS IN THE LOW TO MID 70S THUS...SHOWERS WILL LIKELY
CONTAIN HEAVY DOWNPOURS. VERY WARM AND HUMID CONDITIONS /ALMOST
TROPICAL-LIKE/ EXPECTED.
AS FOR TS CRISTOBAL...ALL OF THE 00Z GUIDANCE TRACKS THIS TROPICAL
CYCLONE SOUTHEAST OF THE 40N/70W BENCHMARK MON NIGHT-TUE. THIS IS
CONSISTENT WITH THE LATEST TPC LATEST FORECAST. THIS SEEMS
REASONABLE GIVEN THE MID LEVEL FLOW DOESN/T BACK SUFFICIENTLY TO THE
S-SW TO STEER CRISTOBAL MORE NORTHERLY AND CLOSER TO NEW ENGLAND. IN
ADDITION...IT IS EXPECTED TO REMAIN A MINIMAL TROPICAL STORM.
THEREFORE...AT THE MOMENT THE MOST LIKELY SCENARIO IS FOR CRISTOBAL
TO REMAIN OFFSHORE WITH LITTLE IF ANY DIRECT IMPACT TO SOUTHERN NEW
ENGLAND. THE MAIN CONCERN WITH CRISTOBAL WILL BE ITS WAVE FIELD
WHICH WILL LIKELY RESULT IN INCREASED SURF ALONG THE RI AND
SOUTHEAST MA BEACHES THIS UPCOMING WEEK. THIS WILL YIELD AN
INCREASED RISK OF STRONG RIP CURRENTS.
TUESDAY...
THERE ARE INDICATIONS THAT TUE MAY TURN OUT TO BE A MAINLY DRY DAY
AS LEAD SHORT WAVE TROF AND CRISTOBAL MOVE EAST OF THE AREA...
FOLLOWED BY SOME SHORT WAVE RIDGING AHEAD OF THE NEXT TROF TO IMPACT
THE REGION MID WEEK. THEREFORE ANY SHOWER/TSTM ACTIVITY SHOULD BE
ISOLATED IN COVERAGE AT MOST.
WEDNESDAY THROUGH SATURDAY...
NEXT BUNDLE OF JET ENERGY APPROACHES THE REGION WED AND WILL RESULT
IN AN INCREASED RISK OF SHOWERS AND THUNDERSTORMS. AS MENTIONED
ABOVE MODELS DIFFER ON THE TIMING OF MID LEVEL TROF EXITING THE
REGION. HOWEVER...THE BULK OF THE GUIDANCE SUGGEST A DRYING TREND
LATER THU INTO FRI...AS MID LEVEL TROF MOVES OFFSHORE. THIS WILL
ALSO USHER IN AN AIRMASS ACROSS THE REGION THAT IS NOT AS HOT AND
LESS HUMID.
&&
.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
TODAY AND TONIGHT...
MARGINAL MVFR/VFR CONDITIONS ACROSS MOST OF THE REGION BY MID
MORNING IN HAZE. THE EXCEPTION WAS THE CAPE AND ISLANDS WHERE IFR
CONDITIONS IN LOW CLOUDS WERE OBSERVED. THESE MAY BREAK UP A BIT
FOR A TIME LATE THIS MORNING/EARLY AFTERNOON BUT SHOULD REFORM AGAIN
TOWARD EVENING.
ACROSS THE REST OF THE REGION...MARGINAL MVFR/VFR CONDITIONS IN HAZE
SHOULD CONTINUE INTO THE AFTERNOON. SCATTERED STRONG THUNDERSTORMS
WITH THE POTENTIAL FOR 40 KNOT WIND GUSTS ARE EXPECTED MAINLY NORTH
OF THE MA TURNPIKE AFTER 18Z OR 19Z THIS AFTERNOON INTO THE
EVENING.
OUTLOOK...MONDAY THROUGH THURSDAY...
MAINLY VFR...WITH CONDITIONS LOWERING TO MVFR IN SCATTERED SHOWERS
AND THUNDERSTORMS EACH DAY. MVFR WILL BE MOST COMMON MON WITH VFR
PREVAILING TUE.
&&
.MARINE...
TODAY AND TONIGHT...
SCA SEAS CONTINUE THIS AFTERNOON FOR PORTIONS OF OUR SOUTHERN
WATERS. THIS IS MAINLY FOR MARGINAL 5 FOOT SEAS...BUT SHOULD SEE
SOUTHWEST WIND GUSTS IN THE LOW 20 KNOTS DEVELOP IN THIS REGION
DURING THE AFTERNOON WITH MIXING. A FEW STRONG THUNDERSTORMS WITH
GUSTY WINDS MAY IMPACT THE WATERS LATE THIS AFTERNOON/EVENING BUT
THE BULK OF THIS ACTIVITY SHOULD BE ACROSS THE WATERS NORTH OF
BOSTON HARBOR.
WE WILL LIKELY NEED TO EXTEND SCA FOR LEFT OVER SWELL ACROSS OUR
SOUTHERN OUTER-WATERS FOR TONIGHT.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY/MONDAY NIGHT...S-SW WINDS 15-20 KT ALONG WITH BUILDING SEAS.
SCATTERED TSTMS WITH COLD FRONT MOVING ACROSS THE WATERS.
TUESDAY...FRONT MOVES OFFSHORE WITH IMPROVING WEATHER. HOWEVER OCEAN
WATERS REMAIN ROUGH AS A COMBINATION OF LEFTOVER S WIND WAVES FROM
MON COMBINE WITH S SWELLS FROM CRISTOBAL.
WED AND THU...ANOTHER COLD FRONT ENTERS NEW ENGLAND YIELDING
SCATTERED SHOWERS AND THUNDERSTORMS. MODEST S SWELLS WILL PERSIST
ACROSS THE SOUTH OCEAN WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
AFTERNOON FOR ANZ235-237-254-255.
&&
SYNOPSIS...NOCERA/THOMPSON
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...NOCERA
AVIATION...FRANK/THOMPSON/NOCERA
MARINE...FRANK/THOMPSON/NOCERAHazardous weather outlook, Jul 20, 2:37 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 237 PM EDT SUN JUL 20 2008 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-211845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 237 PM EDT SUN JUL 20 2008 ...SEVERE THUNDERSTORM WATCH 709 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG SOUTH FACING BEACHES OF THE SOUTH COAST AND ISLANDS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATEST MONDAY. STORMS MONDAY WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN... POSSIBLY YIELDING POOR DRAINAGE AND URBAN TYPE FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017>024-RIZ003>008-211845- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 237 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY PRODUCE STRONG TO DAMAGING WINDS AWAY FROM THE IMMEDIATE SOUTH COAST AND ISLANDS. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG SOUTH FACING BEACHES OF THE SOUTH COAST AND ISLANDS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATEST MONDAY. STORMS MONDAY WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN... POSSIBLY YIELDING POOR DRAINAGE AND URBAN TYPE FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>237-250-254-255-211845- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 237 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY PRODUCE STRONG WINDS...WITH THE GREATEST RISK FROM BOSTON HARBOR NORTHWARD TO THE MERRIMACK RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES COAST...IS EXPECTED TO PASS NEAR OR JUST SOUTH OF THE 40N/70W BENCHMARK MONDAY NIGHT. WINDS AND SEAS WILL LIKELY INCREASE DURING THIS TIME...ESPECIALLY SOUTH OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-211845- BOSTON HARBOR- 237 PM EDT SUN JUL 20 2008 ...SEVERE THUNDERSTORM WATCH 709 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY PRODUCE STRONG WINDS...WITH THE GREATEST RISK FROM BOSTON HARBOR NORTHWARD TO THE MERRIMACK RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES COAST...IS EXPECTED TO PASS NEAR OR JUST SOUTH OF THE 40N/70W BENCHMARK MONDAY NIGHT. WINDS AND SEAS WILL LIKELY INCREASE DURING THIS TIME...ESPECIALLY SOUTH OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 20, 2:12 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 212 PM EDT SUN JUL 20 2008 MAZ004-005-012-014-201845- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA- 212 PM EDT SUN JUL 20 2008 AT 211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STEADILY GROWING SHOWER THAT MAY GROW INTO A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER MARLBOROUGH...OR ABOUT 6 MILES NORTHWEST OF FRAMINGHAM...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...STOW BY 230 PM EDT...MAYNARD AND SUDBURY BY 240 PM EDT...CONCORD AND LINCOLN BY 250 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
Special weather statement, Jul 20, 2:44 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 244 PM EDT SUN JUL 20 2008 MAZ004-026-NHZ011-015-201915- CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 244 PM EDT SUN JUL 20 2008 AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES SOUTHEAST OF ROYALSTON...OR ABOUT 13 MILES SOUTHWEST OF JAFFREY...MOVING EAST AT 17 MPH. THE THUNDERSTORM WILL BE NEAR...WINCHENDON BY 300 PM EDT...ASHBURNHAM BY 320 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. DRAG
Special weather statement, Jul 20, 2:47 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 247 PM EDT SUN JUL 20 2008 CTZ003-004-MAZ011-012-201915- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 247 PM EDT SUN JUL 20 2008 AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER TOLLAND...OR ABOUT 7 MILES NORTHWEST OF MANSFIELD...MOVING NORTHEAST AT 26 MPH. THE THUNDERSTORM WILL BE NEAR...STAFFORD BY 300 PM EDT...UNION BY 310 PM EDT...HOLLAND AND 8 MILES WEST OF WOODSTOCK BY 320 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. DRAG
Special weather statement, Jul 20, 3:04 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 304 PM EDT SUN JUL 20 2008 MAZ005-007-014-015-201930- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 304 PM EDT SUN JUL 20 2008 AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER WESTON...OR ABOUT 2 MILES WEST OF WALTHAM...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...WALTHAM AND NEWTON BY 310 PM EDT... BELMONT AND WATERTOWN BY 320 PM EDT...SOMERVILLE AND CAMBRIDGE BY 330 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. DRAG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:32 PM EDT | Special Marine Warning | BOX | 28 min | |
| Jul 20, 3:14 PM EDT | Special Marine Warning | BOX | 31 min | |
| Jul 20, 3:32 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 13 min |
| Jul 20, 3:42 PM EDT | Special Marine Warning | BOX | 33 min | |
| Jul 20, 3:53 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 22 min |
| Jul 20, 4:02 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 13 min |
| Jul 20, 4:15 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 45 min |
| Jul 20, 4:21 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 13 hr |
| Jul 20, 4:26 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 34 min |
| Jul 20, 4:57 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 48 min |
| Jul 20, 5:25 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 20 min |
| Jul 20, 7:29 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 21 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.